Discussions that mention zoloft

Depression board


Hi everyone,
It's been some time since I've written on here. Things aren't going so hot for me right now... I've been very stressed out, and depressed for the past couple months, and I am still considering going to see a psyc. and get back on meds, because right now that's the only thing I think would really help me. My question is this: Is there anything they can give you to help you NOT gain weight on the meds, if you find that happening? I ask because that is the #1 reason I haven't been on meds for 2 years, even though I really believe I should've gotten back on them about a year ago. When I was 18 (I'm now 21), I went on Zoloft for depression (she never said I have anxiety, but I believe I do). I lost a bunch of weight for about the first 8 months on it, and started putting it back on--and then some. I believe I gained about 15-20 extra lbs, and haven't been able to lose the weight since. If I was to go back on Zoloft (because it helped greatly for the depression), and (hopefully!) lose weight initially, when I start to put it back on, do you think there'd be anything they might be able to do to stop that? When I finally got fed up with the weight gain last time, my p. doc said that she'd give me something to help me lose weight, but only if I stayed on the meds. I thought I'd be ok without any ad's so I took myself off cold turkey.
So, if anybody has any thoughts or opinions on this, PLEASE let me know. I am desperate for some insight on this because I don't trust doctors (of any kind), 100%. Thanks for taking the time to read this, it's really appreciated.

Whiskers :wave:
Welllbutrin is one antidepressant that isn't supposed to cause weight gain and, in fact, has been shown in some studies to aid in weight loss.

I would think another alternative would be to go back on Zoloft but this time with your eyes wide open - ie exercise more, control your daily food intake, etc.

Personally, after all the havoc wrecked by fen-phen, I would be really afraid of taking a weight loss drug unless I was morbidly obese. Just my .02 cents, of course.
Its weird how some anti-depressants make you gain and others don't . I have been the same weight pretty much throughout my life . Until I went on Lexapro. ( I have had quite a few other ssri's too - everything but effexxor).

When I went on Lexapro in June of this year, I put on 10 pounds in about a month or so. Its like I had to eat and eat. Junk snacks, Appetite was almost uncontrollable. I personally believe taking meds changes your metabolism but I am going thru menopause which , I'm sure, is also be a player in my weight gain problem.

I have returned again to Celexa and its funny, the appetite is "normal" again with no urge to eat and eat...Plus , I am more aware of it now, at this point in my life....

I 'm not sure what (?) the dr could give you to help you lose weight whilst on zoloft. The only offering I can give you is to be aware of the appetite changes when taking an a.d. I sure wish you much luck ...